| Catalog Number |
Y346H |
| Medical Device Problem Code |
Material Frayed (1262)
| Health Effect - Clinical Codes |
Wound Dehiscence (1154); Local Reaction (2035)
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that an animal underwent an unknown procedure on an unknown date and suture was used.The suture dehisced post surgery and the patient had an adverse reaction.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: - was any quality deficiency/non-conformance noted with the suture before use, during use, during post-op examination or during re-operation if performed? as far as deficiency /non-conformance before, during or after use of the above suture.No, we did not notice any issues with said product.However, when we had to debride the eviscerated incision there was fraying on some of the sutures, although not consistently.These products were all purchased through (b)(4) veterinary supply.We choose to return all monocryl that we have in stock.2-0 monocryl # y943g #20.3-0 monocryl # mcp923g #16.4-0 monocryl # mcp922h # 16.0 monocryl # y346h # 21.If possible, please confirm the number of sutures observed to be frayed post-operation.It was mentioned that all monocryl sutures were returned.Were any deficiencies observed in them? we had 3 animals eviscerate post operatively.All had this occur within 5 days after the procedures.2 dogs and 1 cat.1 - had her (cat) continuous suture completely appear shredded in various areas of the entire suture line.2- had interrupted sutures had 80% of these sutures frayed and no longer intact or holding.3- also had interrupted sutures that appeared not to hold and frayed.Only 1 or 2 was intact with some fraying.All animals were taken back to the operating room and the incisions all explored.Any fragment of frayed suture was removed and the incisional area cleaned and freshened.The incisions were closed with all pds sutures and staples for the dogs.Animals were all placed on additional pain medications and antibiotics.All patients had been on restricted exercise and leash walked only.This is our standard of care for all surgical patients.As of today, i still have all the sutures in the clinic.They have not been used since we experienced these incidents, there were no unusual or deficiencies seen upon removal from their packages.All the monocryl is waiting to be picked up.I never knew where to send the boxes.I believe i listed all the monocryl lots and numbers in a prior correspondence.I will resend all of them today.Due to this issue, we do not wish to use monocryl at this time.Therefore, i am returning all that stock.1.O monocryl # y 346h, lot # sjmlae, exp: 07/31/2027 # 21.2.3-0 monocryl # mcp923g lot # uamqtz exp: 12/31/2025 # 12.3.2-0 monocryl # y943g lot # uamash exp:12/31/28 # 7.4.3-0 monocryl # mcp923 lot # ubmhhk exp: 01/31/26 # 4.5.2-0 monocryl # y9543g lot# uamamd exp: 12/31/28 # 12.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.In the previous responses it stated that 3 animals eviscerate post operatively.All had this occur within 5 days after the procedures.2 dogs and 1 cat.Please provide the following clarifying information for each respective event: - were any of the three cases previously reported to ethicon? if so, what are the reference numbers? 1.A cat had continuous suture completely appear shredded in various areas of the entire suture line.A.What is the procedure date? b.What are the product code and lot number? 2.A dog had interrupted sutures, and 80% of these sutures frayed and were no longer intact or holding.A.What is the procedure date? b.What are the product code and lot number? 3.A dog had interrupted sutures that appeared not to hold and frayed.Only 1 or 2 was intact with some fraying.A.What is the procedure date? b.What are the product code and lot number? this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/1/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4) is created to capture the first dog.(b)(4) is created to capture the second dog.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: were any of the three cases previously reported to ethicon? if so, what are the reference numbers? a cat had continuous suture completely appear shredded in various areas of the entire suture line.What is the procedure date? what are the product code and lot number? a dog had interrupted sutures, and 80% of these sutures frayed and were no longer intact or holding.What is the procedure date? what are the product code and lot number? a dog had interrupted sutures that appeared not to hold and frayed.Only 1 or 2 was intact with some fraying.What is the procedure date? what are the product code and lot number?.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: to whom this may concern, i have answered these questions.More than half of all the sutures came undone and appeared to be frayed in some of them.No, i am still waiting for a call tag to return all the monocryl suture.Yes they are all from the same lots, i have the rest of each size marked for return.The shipper kit may be sent to the following address.(please refer the attached email) i have been unable to locate the po number.Usually, my products are purchased from (facility) supply.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/30/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found additional information: d9, h3, h6 a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.One open box with twenty-one representative unopened samples was received for analysis.Product code y346h.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were observed on the external packets.As per the sampling plan, a visual inspection was performed on thirteen samples, and no defects were found on the packages.The packets were opened, and the swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along the strand, and no issues related to fraying sutures or anomalies were observed during the evaluation.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.